alexa HIV protease inhibitor-related lipodystrophy syndrome.
Infectious Diseases

Infectious Diseases

Journal of AIDS & Clinical Research

Author(s): Carr A, Carr A

Abstract Share this page

Abstract Human immunodeficiency virus (HIV) protease inhibitor (PI) therapy is frequently associated with a syndrome increasingly referred to as lipodystrophy syndrome, which is characterized by peripheral lipoatrophy, fat accumulation within the abdomen, in the breasts of women, and over the cervical vertebrae ("buffalo hump"), hyperlipidemia, and insulin resistance. In the largest study to date, peripheral lipoatrophy (an estimated 0.35-kg fat loss per month overall from the face, limbs, and upper trunk) was observed in association with all licensed PIs after a median 10 months of PI therapy. Diabetes mellitus type II appears to be a related, but less common, adverse effect. The lipodystrophy syndrome may be a result of the inhibition of 2 proteins involved in lipid metabolism that have significant homology to the catalytic site of HIV protease-namely, cytoplasmic retinoic acid binding protein type 1 and low density lipoprotein-receptor-related protein. This article was published in Clin Infect Dis and referenced in Journal of AIDS & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords